Alert archive / Maryland / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 29, 2010Caroline County, Queen Anne's County, Talbot County, Maryland; Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 29, 2010, 8:47 PM EDT for Caroline County, Queen Anne's County, Talbot County, Maryland; Sussex County, Delaware. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2010, 8:47 PM EDT (00:47 UTC)
Expired
Jul 29, 2010, 9:45 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, DE, Caroline County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 55 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2010-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2010-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2260 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WWUS81 KPHI 300047
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 PM EDT THU JUL 29 2010

DEZ002-003-MDZ012-015-019-020-300145-
CAROLINE MD-INLAND SUSSEX DE-KENT MD-KENT DE-QUEEN ANNE'S MD-
TALBOT MD-
847 PM EDT THU JUL 29 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SUSSEX AND TALBOT COUNTIES...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF CENTERVILLE...MOVING SOUTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR GRASONVILLE...OVERTON AROUND
900 PM...GRASONVILLE...QUEENSTOWN AROUND 915 PM...SKIPTON...WYE MILLS
AROUND 930 PM...CORDOVA AND QUEEN ANNE AROUND 945 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3859 7572 3867 7576 3867 7594 3879 7632
      3880 7633 3887 7626 3882 7621 3884 7620
      3894 7624 3890 7624 3893 7628 3884 7638
      3903 7633 3905 7629 3899 7620 3909 7624
      3904 7536 3845 7531

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 29, 7:27 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 29, 7:27 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
727 PM EDT THU JUL 29 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION AND MOVE OFFSHORE
TONIGHT. HIGH PRESSURE WILL MOVE IN FROM THE WEST AND SETTLE OFF
THE NEW ENGLAND COAST. AN UPPER LEVEL DISTURBANCE MAY MOVE
THROUGH ON FRIDAY. A COLD FRONT MAY APPROACH THE AREA AROUND
MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LATEST RADAR IMAGERY SHOWS SOME SCATTERED SHOWERS OVER MAINLY CSTL
NJ, CSTL DE AND ALG THE ERN SHORE OF MD. A FEW THUNDERSTORMS CAN
NOT BE RULED OUT OVER THE NEXT COUPLE OF HOURS, BUT THE OVERALL
SEVERE THREAT HAS DECREASED. THEREFORE, THE SEVERE THUNDERSTORM
WATCH WAS CANCELLED EARLIER.

BEHIND THE FRONT WILL BE COOLER AND DRIER AIR, MAKING FOR QUITE A
COMFORTABLE NIGHT ACROSS THE REGION. ANY LINGERING SHOWER/TSTM
ACTIVITY SHOULD BE OVER WITH BY 9 PM IF NOT SOONER.

LOWS WILL RANGE FROM THE MID 50S TO MID 60S, WITH SOME COOLER
TEMPERATURES IN THE POCONOS. THE DELMARVA MAY SEE TEMPERATURES
CLOSER TO THE MID TO UPPER 60S OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
RELIEF FOR A FEW DAYS WILL USHER US INTO THE WEEKEND AS HIGH
PRESSURE BUILDS INTO THE AREA FROM THE WEST. THE HIGH WILL CONTROL
OUR WEATHER THROUGH THE PERIOD. THE MODELS INDICATE THAT AN UPPER
LEVEL DISTURBANCE MAY MOVE THROUGH ON FRIDAY, HOWEVER, WITH THE
DRIER CONDITIONS THERE MIGHT NOT BE MUCH MORE THAN SOME SPRINKLES
AROUND OUR NORTHERN AREAS. WE HAVE OPTED TO KEEP THE FORECAST DRY
THROUGH MOST OF THE PERIOD. A WEAK SURFACE LOW IS FORECAST TO MOVE
THROUGH ON SUNDAY. WE HAVE INCLUDED SOME SLIGHT CHANCE/CHANCE POPS
FOR SUNDAY.

HIGHS IN THE 80S AND LOWS IN THE 60S LOOK TO BE PREVALENT THROUGH
THE PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE OVERALL UPPER-LEVEL PATTERN COMPRISES OF TROUGHING FROM THE
MIDWEST TO THE NORTHEAST AS ENERGY FROM THE PACIFIC NORTHWEST EJECTS
EASTWARD ALONG THE NORTHERN TIER STATES. A FAIRLY PRONOUNCED TROUGH
IS FORECAST TO BE ACROSS THE NORTHEAST AND MID ATLANTIC REGIONS
SUNDAY NIGHT WITH EVEN HINTS OF THIS MAINTAINING ITS PRESENCE
MONDAY. THE PATTERN ALMOST LOOKS TO BECOME AN OVERRUNNING/UPSLOPE
REGIME AS HIGH PRESSURE TRIES TO BUILD SOUTHWESTWARD FROM NEW
ENGLAND AS THE UPPER-LEVEL TROUGH BEGINS TO LIFT OUT. THERE ARE
QUESTIONS REGARDING THE TIMING OF THIS SYSTEM COMPLETELY LIFTING
OUT, WHICH WILL IMPACT THE SENSIBLE WEATHER. ONCE THIS FEATURE LIFTS
OUT, WEAK RIDGING IS FORECAST TO SPREAD ACROSS THE MID ATLANTIC
REGION. HOWEVER GIVEN THE PROGRESSIVE PATTERN, THE NEXT COLD FRONT
IS SCHEDULED TO ARRIVE WEDNESDAY INTO THURSDAY. THERE IS A FAIRLY
SUBSTANTIAL MID/UPPER LEVEL RIDGE FORECAST TO BE ACROSS THE SOUTHERN
STATES, THEREFORE THE COLD FRONT MAY GET HUNG UP IN OUR VICINITY
THURSDAY. HPC WENT WITH A COMPROMISE OF THE GFS AND ECMWF, ALTHOUGH
MADE SOME ADJUSTMENTS IN THE MID ATLANTIC REGION WITH A SMALL
PERCENTAGE OF THE MULTI-CLUSTER ENSEMBLE MEMBERS. THIS TAKES INTO
ACCOUNT THE SYSTEM THAT SLIDES ACROSS THE REGION AT THE BEGINNING OF
THIS TIME FRAME.

BASED ON THE ABOVE, A WEAK SURFACE LOW IS FORECAST TO BE SLIDING
ACROSS THE DELMARVA AREA LATE SUNDAY THEN EXITING TO OUR EAST SUNDAY
NIGHT AND MONDAY AS THE UPPER-LEVEL TROUGH MOVES OVERHEAD. AN AREA
OF HIGH PRESSURE BUILDS DOWN INTO THE AREA FROM NEW ENGLAND TUESDAY,
THEN A WARM FRONT TAKES AIM ON OUR CWA TUESDAY NIGHT INTO WEDNESDAY.
A COLD FRONT AND PERHAPS A PRE-FRONTAL TROUGH MOVES IN DURING
WEDNESDAY, HOWEVER GIVEN RIDGING DOWN TO THE SOUTH THIS BOUNDARY MAY
BE A SLOW MOVER. WE CARRIED CHC POPS SUNDAY NIGHT AS THE
AFOREMENTIONED SYSTEM MOVES THROUGH. WE WILL GO WITH JUST SCATTERED
ACTIVITY FOR NOW, BUT THIS COULD BECOME MORE WIDESPREAD GIVEN THE
LOOK OF THE TROUGH STRENGTH AND MOISTURE ADVECTING NORTHWARD. TO
ACCOUNT FOR SOME POSSIBLE TIMING CHANGES, WE WILL TAPER THE POPS
DOWN SOME MONDAY AND MONDAY EVENING. AN AREA OF WAA SETTING UP TO
OUR WEST MAY BRING IN A CHC OF SOME SHOWERS OR STORMS TO OUR
NORTHWESTERN ZONES TUESDAY WELL AHEAD OF A WARM FRONT. AS A COLD
FRONT THEN GRADUALLY MOVES INTO OUR AREA WEDNESDAY AND THURSDAY, WE
CARRIED SOME SLIGHT CHC TO LOW CHC POPS FOR NOW. AS FOR
TEMPERATURES, WE GENERALLY FOLLOWED HPC GUIDANCE, ALTHOUGH DID MAKE
SOME LOCAL ADJUSTMENTS. MONDAY WILL BE COOLER, HOWEVER THEN THE HEAT
BEGINS TO BUILD ALTHOUGH NO EXCESSIVE HEAT IS ANTICIPATED ATTM.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE COLD FRONT CONTINUES TO SETTLE SOUTHEASTWARD AND STILL HAS TO
CLEAR KMIV AND KACY /AS OF 2320Z/. THE ACTUAL FRONT IS EXPECTED TO
CLEAR THESE TWO TERMINALS WITHIN THE NEXT FEW HOURS. THE DOPPLER
RADAR IMAGERY EARLY THIS EVENING HAS BEEN SHOWING AN OUTFLOW
BOUNDARY, WHICH AS OF 2320Z, WAS DRAPED FROM WEST-CENTRAL NEW JERSEY
THEN CURLED BACK DOWN INTO SOUTHEASTERN NEW JERSEY. ITS WESTWARD
MOTION HAS BEEN SLOWED DUE TO THE NORTHERLY FLOW STRENGTHENING SOME
BEHIND THE FRONT. THE SOUTHERN PART OF THE OUTFLOW BOUNDARY IS GOING
SOUTHWARD AND IS THROUGH KACY AND WILL NEAR KMIV BEFORE PROBABLY
DISSIPATING. ISOLATED CONVECTION HAS BEEN FORMING ON THIS BOUNDARY,
HOWEVER MOST OF THIS ACTIVITY HAS NOT BEEN ABLE TO MAINTAIN ITSELF.
THEREFORE, NO PRECIPITATION WILL BE CARRIED EAST OF THE COLD FRONT
AS ANY RENEWED ACTIVITY SHOULD BE RATHER ISOLATED NOW BEFORE ENDING
COMPLETELY. THE HIGHER MOISTURE CONTENT WILL KEEP SOME LOWER
CEILINGS AND/OR HAZE IN THE VICINITY OF KACY AND KMIV FOR A LITTLE
LONGER THIS EVENING UNTIL THE DRIER AIR INFILTRATES SOUTHEASTWARD.
ELSEWHERE, VFR CONDITIONS ARE EXPECTED AS THE CUMULUS FIELD
CONTINUES TO THIN WITH THE INCOMING DRIER AIRMASS. AFTER A LITTLE
HAZE EAST OF THE COLD FRONT EARLY THIS EVENING, NO VISIBILITY
RESTRICTIONS ARE ANTICIPATED GIVEN THE DRYING THAT IS FORECAST.

THE NORTHERLY FLOW BEHIND THE FRONT WILL ALLOW FOR SOME GUSTS TO
NEAR 15 KNOTS FOR A TIME AT SOME TERMINALS, HOWEVER THIS IS EXPECTED
TO SETTLE SOME THROUGH THE NIGHT. FOR FRIDAY, A NORTH TO NORTHWEST
WIND NEAR 10 KNOTS IS EXPECTED AS HIGH PRESSURE GRADUALLY BUILDS IN.
THERE APPEARS TO BE A RIBBON OF MOISTURE AROUND 5,000 FEET AND WITH
PLENTY OF HEATING, WE CARRIED SOME CUMULUS. SOME LOCALES MAY HAVE
THEIR LOCAL WIND SHIFT MORE FROM THE NORTHEAST, LIKE KTTN AND KACY.

OUTLOOK...
HIGH PRESSURE IN THE AREA FRIDAY NIGHT AND SATURDAY WITH NO
SIGNIFICANT WEATHER EXPECTED. A WEAK AREA OF LOW PRESSURE MOVES INTO
THE AREA DURING SUNDAY WITH THE POTENTIAL FOR BANDS OF SHOWERS AND
THUNDERSTORMS. THERE IS SOME UNCERTAINTY REGARDING THE OVERALL
COVERAGE OF THIS ACTIVITY, HOWEVER AREAS OF REDUCED CEILINGS AND
VISIBILITIES ARE POSSIBLE. WE MAY ALSO HAVE AN EXPANSIVE AREA OF
STRATOCUMULUS FORMING GIVEN THE MOISTENING SOUTHEASTERLY FLOW. THIS
POSSIBLY UNSETTLED WEATHER AT TIMES MAY CONTINUE MONDAY INTO TUESDAY
AS WELL.

&&

.MARINE...
NO HEADLINES ATTM. A COLD FRONT MOVES THROUGH THIS EVENING WITH A
WIND SHIFT TO THE NORTH. THE NORTHERLY FLOW WILL GUST AT TIMES
TONIGHT WITHIN DEVELOPING CAA, HOWEVER IT LOOKS MARGINAL ATTM FOR
AN ADVISORY.

NEXT CONCERN IS ELY COMPONENT FLOW SCA FOR SUNDAY/MONDAY PER LOW
PRES TRYING TO DEVELOP NEAR THE NC COAST AS HIGH PRES IS LODGED IN
THE MARITIMES. COOL BL TEMP PERMITS BETTER TRANSFER OF WIND FROM
THE GENERALLY ANOMALOUSLY WARM NJ/DEL OCEAN WATERS. SEAS SHOULD
BUILD TO BETWEEN 4-6 FT AND GUSTS MAY REACH 25 OR 30 KTS BUT THIS IS
PENDING FURTHER REVIEW AS WE DRAW CLOSER TO WHATEVER THIS EVENT
WILL BE.

&&

.CLIMATE...
SOLID CONSISTENT SIGNALS ON WARMTH THIS JULY..WITH RESPECT TO THE
PERIOD OF RECORD.

PHL ON TARGET FOR A 2ND WARMEST JULY ON RECORD. THE FIRST 28 DAYS
IN THE BOOKS PLUS THIS MORNINGS LOW AND THE CCF FCST FOR THE
REMAINDER OF THE MONTH WILL GIVE PHL AN APPROXIMATE FINAL OF ~81.5
OR THEREABOUT MONTHLY AVG... SECOND TO THE 82.1 OF 1994 WITH 81.5
OF 1995 CURRENTLY RANKED NUMBER 2.

BELOW IS THE SAME PROCESS AS PHL ABOVE...FIRST 28 DAYS IN THE BOOKS
THIS MORNINGS MIN AND THE REMAINING CCF HI/LOWS FOR THE 29TH-31ST
INCLUDING ANTICIPATED 1AM FRIDAY LOW FOR TODAY-THURSDAY THE 29TH-
CALENDAR DAY.

JULY PROJECTION RANK     POR = PERIOD OF RECORD
KABE 76.7 NOT TOP 10

KILG 79.8 6TH TIED WITH 1994. WARMEST EVER 81.2 1955. POR 1894
KRDG 78.8 6TH TIED WITH 1901. WARMEST EVER 81.5 1955. POR 1898

KACY 80.1 WARMEST MONTH EVER! PREVIOUS WARMEST 78.7 JULY/1983. POR 1874

KTTN 80.5 TIED WARMEST MONTH EVER! WHICH WAS JULY/1955. POR 1893

KMPO 71.8 3RD WARMEST. WARMEST 73.2 1955. POR 1902
KPHL 81.5 2ND WARMEST. WARMEST 82.1 1994. POR 1874

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...NIERENBERG/MEOLA
SHORT TERM...MEOLA
LONG TERM...GORSE
AVIATION...GORSE
MARINE...DRAG/GORSE
CLIMATE...DRAG
Hazardous weather outlook, Jul 29, 5:11 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
511 PM EDT THU JUL 29 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-302115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
511 PM EDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-302115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
511 PM EDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 3:50 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT THU JUL 29 2010

NJZ021-023-024-292115-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
350 PM EDT THU JUL 29 2010

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY AND CUMBERLAND
COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF MILLVILLE...MOVING SOUTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR BIVALVE...PORT NORRIS AROUND
400 PM...ELDORA...BELLEPLAIN AROUND 415 PM...GREEN CREEK...GOSHEN
AROUND 430 PM...CAPE MAY COURT HOUSE...WHITESBORO-BURLEIGH AROUND 445
PM...STONE HARBOR AND SCOTCH BONNET AROUND 500 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3899 7498 3909 7491 3915 7490 3918 7497
      3918 7503 3920 7505 3920 7510 3917 7513
      3920 7519 3923 7518 3936 7503 3919 7465
      3907 7471 3902 7479 3899 7479 3894 7486
      3892 7497

NIERENBERG
Local storm report, Jul 29, 3:51 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TSTM WND GST     1 WSW SHIP BOTTOM       39.64N 74.20W
07/29/2010  M44.00 MPH       ANZ451             NJ   MESONET

            44 MPH WIND GUST ALONG LONG BEACH ISLAND.

0300 PM     LIGHTNING        SHIP BOTTOM             39.65N 74.18W
07/29/2010                   OCEAN              NJ   TRAINED SPOTTER

            2 TELEPHONE POLES STRUCK BY LIGHTNING ON LONG BEACH
            ISLAND. ALSO, ALMOST 2 INCHES OF RAIN FELL WITH TODAYS
            STORMS.

0300 PM     LIGHTNING        3 ENE BASS RIVER STATE  39.65N 74.35W
07/29/2010                   OCEAN              NJ   TRAINED SPOTTER

            POWER OUTAGES REPORTED IN LITTLE EGG HARBOR TOWNSHIP DUE
            TO LIGHTNING STRIKE.

0300 PM     FLASH FLOOD      SHIP BOTTOM             39.65N 74.18W
07/29/2010                   OCEAN              NJ   LAW ENFORCEMENT

            FLOODING REPORTED ALONG MAIN ROADS OF LONG BEACH ISLAND.
            ALSO FLOODING REPORTED AT SHIP BOTTOM CIRCLE.

&&

KLINE
Local storm report, Jul 29, 4:10 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TSTM WND GST     1 WSW SHIP BOTTOM       39.64N 74.20W
07/29/2010  M44.00 MPH       ANZ451             NJ   MESONET

            44 MPH WIND GUST ALONG LONG BEACH ISLAND.

0300 PM     LIGHTNING        SHIP BOTTOM             39.65N 74.18W
07/29/2010                   OCEAN              NJ   TRAINED SPOTTER

            2 TELEPHONE POLES STRUCK BY LIGHTNING ON LONG BEACH
            ISLAND. ALSO, ALMOST 2 INCHES OF RAIN FELL WITH TODAYS
            STORMS.

0300 PM     LIGHTNING        3 ENE BASS RIVER STATE  39.65N 74.35W
07/29/2010                   OCEAN              NJ   TRAINED SPOTTER

            POWER OUTAGES REPORTED IN LITTLE EGG HARBOR TOWNSHIP DUE
            TO LIGHTNING STRIKE.

0300 PM     FLASH FLOOD      SHIP BOTTOM             39.65N 74.18W
07/29/2010                   OCEAN              NJ   LAW ENFORCEMENT

            FLOODING REPORTED ALONG MAIN ROADS OF LONG BEACH ISLAND.
            ALSO FLOODING REPORTED AT SHIP BOTTOM CIRCLE.

0300 PM     LIGHTNING        HARVEY CEDARS           39.70N 74.14W
07/29/2010                   OCEAN              NJ   LAW ENFORCEMENT

            TELEPHONE POLES STRUCK BY LIGHTNING AT HARVEY CEDARS AND
            LONG BEACH TOWNSHIP.

&&

KLINE
Local storm report, Jul 29, 5:38 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
538 PM EDT THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TSTM WND GST     1 WSW SHIP BOTTOM       39.64N 74.20W
07/29/2010  M44.00 MPH       ANZ451             NJ   MESONET

            44 MPH WIND GUST ALONG LONG BEACH ISLAND.

0225 PM     TSTM WND GST     5 SE MYSTIC ISLAND      39.52N 74.32W
07/29/2010  M46.00 MPH       OCEAN              NJ   MESONET

            46 MPH WIND GUST MEASURED AT TUCKERTON WEATHER-FLOW
            STATION.

0300 PM     LIGHTNING        SHIP BOTTOM             39.65N 74.18W
07/29/2010                   OCEAN              NJ   TRAINED SPOTTER

            2 TELEPHONE POLES STRUCK BY LIGHTNING ON LONG BEACH
            ISLAND. ALSO, ALMOST 2 INCHES OF RAIN FELL WITH TODAYS
            STORMS.

0300 PM     LIGHTNING        3 ENE BASS RIVER STATE  39.65N 74.35W
07/29/2010                   OCEAN              NJ   TRAINED SPOTTER

            POWER OUTAGES REPORTED IN LITTLE EGG HARBOR TOWNSHIP DUE
            TO LIGHTNING STRIKE.

0300 PM     FLASH FLOOD      SHIP BOTTOM             39.65N 74.18W
07/29/2010                   OCEAN              NJ   LAW ENFORCEMENT

            FLOODING REPORTED ALONG MAIN ROADS OF LONG BEACH ISLAND.
            ALSO FLOODING REPORTED AT SHIP BOTTOM CIRCLE.

0300 PM     LIGHTNING        HARVEY CEDARS           39.70N 74.14W
07/29/2010                   OCEAN              NJ   LAW ENFORCEMENT

            TELEPHONE POLES STRUCK BY LIGHTNING AT HARVEY CEDARS AND
            LONG BEACH TOWNSHIP.

&&

KLINE
Local storm report, Jul 29, 5:41 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 PM EDT THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TSTM WND GST     1 WSW SHIP BOTTOM       39.64N 74.20W
07/29/2010  M44.00 MPH       ANZ451             NJ   MESONET

            44 MPH WIND GUST ALONG LONG BEACH ISLAND.

0225 PM     TSTM WND GST     5 SE MYSTIC ISLAND      39.52N 74.32W
07/29/2010  M46.00 MPH       OCEAN              NJ   MESONET

            46 MPH WIND GUST MEASURED AT TUCKERTON WEATHER-FLOW
            STATION.

0300 PM     LIGHTNING        SHIP BOTTOM             39.65N 74.18W
07/29/2010                   OCEAN              NJ   TRAINED SPOTTER

            2 TELEPHONE POLES STRUCK BY LIGHTNING ON LONG BEACH
            ISLAND. ALSO, ALMOST 2 INCHES OF RAIN FELL WITH TODAYS
            STORMS.

0300 PM     LIGHTNING        3 ENE BASS RIVER STATE  39.65N 74.35W
07/29/2010                   OCEAN              NJ   TRAINED SPOTTER

            POWER OUTAGES REPORTED IN LITTLE EGG HARBOR TOWNSHIP DUE
            TO LIGHTNING STRIKE.

0300 PM     LIGHTNING        HARVEY CEDARS           39.70N 74.14W
07/29/2010                   OCEAN              NJ   LAW ENFORCEMENT

            TELEPHONE POLES STRUCK BY LIGHTNING AT HARVEY CEDARS AND
            LONG BEACH TOWNSHIP.

0300 PM     FLOOD            SHIP BOTTOM             39.65N 74.18W
07/29/2010                   OCEAN              NJ   LAW ENFORCEMENT

            FLOODING REPORTED ALONG MAIN ROADS OF LONG BEACH ISLAND.
            ALSO FLOODING REPORTED AT SHIP BOTTOM CIRCLE.

&&

KLINE
Special weather statement, Jul 29, 8:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 PM EDT THU JUL 29 2010

DEZ002-003-MDZ012-015-019-020-300145-
CAROLINE MD-INLAND SUSSEX DE-KENT MD-KENT DE-QUEEN ANNE'S MD-
TALBOT MD-
847 PM EDT THU JUL 29 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SUSSEX AND TALBOT COUNTIES...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF CENTERVILLE...MOVING SOUTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR GRASONVILLE...OVERTON AROUND
900 PM...GRASONVILLE...QUEENSTOWN AROUND 915 PM...SKIPTON...WYE MILLS
AROUND 930 PM...CORDOVA AND QUEEN ANNE AROUND 945 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3859 7572 3867 7576 3867 7594 3879 7632
      3880 7633 3887 7626 3882 7621 3884 7620
      3894 7624 3890 7624 3893 7628 3884 7638
      3903 7633 3905 7629 3899 7620 3909 7624
      3904 7536 3845 7531

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:42 PM EDTSpecial Weather StatementPHICaroline, Talbot63 min

Nearby

Special Weather Statements in Maryland, 2010Special Weather Statements in Delaware, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.